Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cauchy problem and analytic continuation for systems of first order elliptic equations with analytic coefficients


Author: Chung Ling Yu
Journal: Trans. Amer. Math. Soc. 185 (1973), 429-443
MSC: Primary 35J45
DOI: https://doi.org/10.1090/S0002-9947-1973-0326162-0
MathSciNet review: 0326162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let a, b, c, d, f, g be analytic functions of two real variables x, y in the $ z = x + iy$ plane. Consider the elliptic equation (M) $ \partial u/\partial x - \partial v/\partial y = au + bv + f,\partial u/\partial y + \partial v/\partial x = cu + dv + g$. The following areas will be investigated:

(1) the integral respresentations for solutions of (M) to the boundary $ \partial G$ of a simply connected domain G;

(2) reflection principles for (M) under nonlinear analytic boundary conditions;

(3) the sufficient conditions for the nonexistence and analytic continuation for the solutions of the Cauchy problem for (M).


References [Enhancements On Off] (What's this?)

  • [1] L. Bers, Theory of pseudo-analytic functions, Institute for Math. and Mechanics, New York Univ., New York, 1953. MR 15, 211. MR 0057347 (15:211c)
  • [2] L. Graves, The theory of functions of real variables, McGraw-Hill, New York, 1965. MR 0075256 (17:717f)
  • [3] P. Henrici, A survey of I. N. Vekua's theory of elliptic partial differential equations with analytic coefficients, Z. Angew. Math. Phys. 8 (1957), 169-203. MR 19, 38. MR 0085427 (19:38a)
  • [4] P. R. Garabedian, Analyticity and reflection for plane elliptic systems, Comm. Pure Appl. Math. 14 (1961), 315-322. MR 25 #309. MR 0136848 (25:309)
  • [5] H. Lewy, On the reflection laws of second order differential equations in two independent variables, Bull. Amer. Math. Soc. 65 (1959), 37-58. MR 21 #2810. MR 0104048 (21:2810)
  • [6] -, A note on harmonic functions and a hydrodynamical application, Proc. Amer. Math. Soc. 3 (1952), 111-113. MR 14, 168. MR 0049399 (14:168c)
  • [7] I. N. Vekua, Generalized analytic functions, Fizmatgiz, Moscow, 1959; English transl., Pergamon Press, London and Addison-Wesley, Reading, Mass., 1962. MR 21 #7288; MR 27 #321. MR 0150320 (27:321)
  • [8] -, New methods for solving elliptic equations, OGIZ, Moscow, 1948; English transl., Series in Appl. Math., vol. 1, North-Holland, Amsterdam; Interscience, New York, 1967. MR 11, 598; MR 35 #3243. MR 0034503 (11:598a)
  • [9] C. L. Yu, Reflection principle for systems of first order elliptic equations with analytic coefficients, Trans. Amer. Math. Soc. 164 (1972), 489-501. MR 0293110 (45:2189)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J45

Retrieve articles in all journals with MSC: 35J45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0326162-0
Keywords: First order elliptic equations, pseudo-analytic functions, Cauchy-Riemann equations, Cauchy problem, analytic continuation, Volterra integral equations
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society